Carboplatin, Etoposide, Neulasta - 1274150

9 posts / 0 new
Last post
charliebutler
Carboplatin, Etoposide, Neulasta - 1274150

Thanks for the kind words Janine. It is day 6 after completing my first round of Chemo. To recap I had Carboplatin and Etoposide on day 1, Etoposide day 2, Etoposide day 3 and Neulasta On-Pro day 4. I did well for the first three days and by Friday I was a zombie, maybe even a Catatonic Zombie. The good news was that I had no bone pain from the Neulasta, well nothing bad. My daughter in law is a sales rep for Amgen (makers of Neulasta, among other drugs}, she told me to take Zirtec the day before and for seven days after the Neulasta. She also told me that the new Neulasta On-Pro system not only kept you from having to go back for the injection, it delivers the medicine over a 45 minute time period and seems to be less painful.

Platelets, white and red counts are way below normal but at or about what was expected. No hair loss yet.

The only slight controversy is that the Radiation Oncologist wants me to get started with radiation now and my Oncologist wants to wait until after the 2nd round of Chemo. I assume the Oncologist won out.

Keep you posted.

Charlie

dorie4
Hi Charlie,

Hi Charlie,

I did the carbo/etop/neulasta regime for 6 rounds, have been on nivolumab since Nov. The one thing I learned early on during the chemo (the hard way, as usual) was to follow the instructions to drink loads of water -- 3 quarts a day. I was amazed at the difference that one addition to my regime made. I also got pretty creative making high protein smoothies with Greek yogurt, but it was the water that made a dramatic difference.

I loved the little Neulasta gizmo. I was told to take Claritin one day before and for just 3 - 5 days after; it worked beautifully.

I do hope your experience with these treatments is as relatively untroubled as mine has been. I have not achieved remission (yet!) from sclc/lcnec, but everything is stable and I'm able to continue a pretty active lifestyle with few restrictions.

Dorie

JimC
Charlie,

Charlie,

Sorry to hear about the tough side effects, but I hope they lessen very soon and that your counts come back up. I'm glad you had the info on using an antihistamine with the Neulasta (which just came up on the forums a few days ago) as well as the "insider info" direct from your "connection" at Amgen. I hope the remaining rounds are easier for you, that radiation doesn't present any new challenges, and that the combination produces great results.

Dorie,

Thanks for the information and update. Glad to hear you've done so well with treatment and that everything is stable. Hope it stays that way for a long, long time!

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

charliebutler
So far I have had one round

So far I have had one round of chemo and there was such reduction in size of tumor after just one round. I was supposed to have started second round of chemo this past Monday but it was decided to postpone for a week and go ahead and do radiation. I am having four Tomotherapy treatments this week. I had the first one yesterday. I will start chemo again next Monday.
Side note, as much as I was prepared for the bone pain from the Neulasta, I did not have any. I used Zertec the day of the shot and for five days there after. I did lose my hair. Big Deal but, the scalp pain was pretty intense.

Charlie

JimC
Hi Charlie,

Hi Charlie,

Thanks for the update. It's great to hear of your terrific results from just one round of chemo - that's very encouraging. Glad also that the Zyrtec worked so well for you. If the scalp pain persists, a consult with your doctor, or possibly a dermatologist, especially one with experience in cancer treatment related skin issues, might be helpful.

I hope that the radiation and chemo continue to produce such impressive results.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

charliebutler
Well, I finished chemo this

Well, I finished chemo this past Wednesday! I have a PET scan scheduled for 19 August and a Brain MRI scheduled on the 23rd. I will see my Oncologist on the 29th and as long as things are clear, I will go on to PCI.

Will keep you posted.

Charlie

JimC
Hi Charlie,

Hi Charlie,

Congratulations on finishing chemo; always a good feeling to get that behind you. We will be sending positive thoughts your way for excellent scan results later this month.

Looking forward to your next update with good news.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

charliebutler
I had my scans and saw my

I had my scans and saw my Oncologist at the end of August. My Onc of 5 years told me that I was in remission.
My Doctor and I have always had an understanding that he would hold nothing back from me. My Onc. Went on to tell me that it was his opinion, based on my history of recurrences, that the cancer would come back. He further told me that if he were me that he would be working on his bucket list. Before anyone jumps to any conclusions about him, I have been telling him for years that I wanted the facts and his opinions.

He further told me that he had no way of knowing for sure that it would return but, he thought that it would come back.

I have finished 3 of 10 PCI treatments. I am surprised that they are making me very nauseated and tired.

CharlieB

JimC
Hi Charlie,

Hi Charlie,

Thanks for the update and the good news on remission. Personally, I think your oncologist's advice is good, not just for you but for everyone. We all have a tendency to put off the things we'd really like to do, thinking that there will always be time. But life often has other plans for us, and illness, financial circumstances and other factors can disrupt our own plans. I hope that recurrence never happens, but in the meantime, enjoy life to its fullest!

As far as the side effects you're experiencing from PCI, they are pretty typical. As Dr. Mehta has written:

"I have treated a number of patients with WBRT for brain metastases and the side effects can be somewhat variable, but most seem to tolerate it pretty well. The hair loss does not occur in every patient and does not occur to the same degree in the patients that experience this. There is also the sensation that people get "ear stuffiness" and this probably results from some of the ear wax becoming "drier" than pre treatment. There are a few people who experience some nausea after just 1 or 2 treatments. The good news is that this nausea seems to disappear and not return during the remaining treatments. The main complaint that I hear is tiredness or fatigue. This is, of course, difficult to assess because it is such an individual complaint and might be an effect of previous treatments or treatments received after WBRT. I will tell you that in general terms it resolves in most patients approximately 4 weeks after treatment." - http://cancergrace.org/forums/index.php?topic=80.msg828#msg828

I hope that both symptoms fade soon.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>